Puerto Rico, 2025Debris Flow in Puerto Rico, July 2, 2025
July 2, 2025 · NWS SJU · 1 event in 1 county or zone
A trade wind perturbation resulted in an increased frequency of showers moving over eastern portions of Puerto Rico on July 2nd. Debris Flow was reported later in the afternoon at PR-183, close to the Pedro Rivera Molina Elementary School.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trade wind perturbation resulted in an increased frequency of showers moving over eastern portions of Puerto Rico on July 2nd. Debris Flow was reported later in the afternoon at PR-183, close to the Pedro Rivera Molina Elementary School.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 2, 3:11 PM AST, 11 minutes earlier. Its key messages:
- * Passing showers and gusty winds will continue this afternoon and tonight as patches of moisture continue to move into the region. * A weak tropical wave is anticipated to arrive on Friday, followed by the presence of Saharan dust resulting in hazy skies and deteriorating air quality conditions. * Anticipate seasonably hot temperatures each day, with afternoon heat indices over 100 degrees.
Area forecast discussion, Jul 2, 3:11 PM AST, 11 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
311 PM AST Wed Jul 2 2025
.KEY MESSAGES...
* Passing showers and gusty winds will continue this afternoon and
tonight as patches of moisture continue to move into the
region.
* A weak tropical wave is anticipated to arrive on Friday, followed
by the presence of Saharan dust resulting in hazy skies and
deteriorating air quality conditions.
* Anticipate seasonably hot temperatures each day, with afternoon
heat indices over 100 degrees.
&&
.SHORT TERM...Tonight through Friday...
A trade wind perturbation resulted in an increased frequency of
showers moving over eastern portions of Puerto Rico and smaller
islands during the morning hours. These showers moved fairly
quickly; however, they still left close to an inch of rain in those
southeastern municipalities of Puerto Rico. By late morning to early
afternoon, the trade wind perturbation continued to promote shower
development, mostly over the northern half of Puerto Rico,
particularly over the northwestern quadrant. These showers left
about an inch of rain in very localized areas, such as northern
Bayamon. Expect a continuation of these showers and possible
isolated thunderstorms during the afternoon hours as surface heating
and local effects aid in convective development. Additionally,
breezy wind conditions were also reported. By noon, gusty wind
conditions had already been observed, with several coastal weather
stations recording sustained winds in the upper 20s and low 30s mph
range. The La Puntilla tide weather station even reported wind gusts
reaching 33 mph.
The mid-level ridge that has been influencing us continues to erode
due to a mid-to-upper level low approaching from the northeast.
Meanwhile, high pressure over the central Atlantic will maintain a
breezy east-southeast steering flow for most of the period. However,
a slight dip in wind speeds is likely tomorrow before conditions
return to breezy.
While drier air moves in on Thursday, by late Thursday into early
Friday, moisture from a tropical wave will start to increase PWAT
values once more. The wave itself will cross our area later on
Friday, bringing PWAT values up to around 2 inches. However, a wind
surge behind the wave and moderate to high amounts of Saharan Dust
are weakening the tropical wave, which will potentially limit its
impacts. Despite these features, the increased moisture should
trigger showers across the islands under the east-southeast flow,
with stronger convection developing over western and northwestern
Puerto Rico and downwind of the islands and El Yunque in the
afternoon. Be aware of a limited heat threat that will persist
across urban and coastal areas during the late morning to afternoon
hours. Drink plenty of fluids, limit strenuous outdoor activities,
and take frequent breaks in the shade.
.LONG TERM...Saturday through Wednesday...
/From Prev Discussion issued at 436 AM AST Wed Jul 2 2025/
Surface high pressure over the central Atlantic will maintain
fresh trade winds across the region. At the lower levels, a dense
Saharan Air Layer will move into the islands, resulting in hazy
skies on Saturday and Sunday. Some leftover moisture will also be
available, so some passing showers will continue as well. For the
workweek, not many changes are anticipated, with a trade wind cap
inversion around 850 mb, and all the available moisture trapped
near the surface. A couple of weak tropical wave will move across
the region, but also some patches of light to moderate amounts of
Saharan dust as well. The weather pattern will be variable, with
passing showers over the Virgin Islands and eastern Puerto Rico,
and afternoon convection in western Puerto Rico. No significant or
widespread flooding is expected during the forecast period.
However, it will be hot, with the guidance forecasting heat
indices above 102 degrees for all coastal and urban areas of the
islands each afternoon.
&&
.AVIATION...
18Z TAFS)
Mostly VFR conditions expected to continue. SHRA/TSRA will continue
across northwestern PR through 21Z, with brief periods of low
ceilings and reduced VIS possible at TJBQ. Showers will taper off
after that. Winds will slow down, below 10-12 knots after 22Z, but
will speed up after 03/14Z, out of the ESE at 10-15 kts, with
stronger gusts.
&&
.MARINE...
Choppy seas are expected to continue across the local Atlantic and
Caribbean waters due persistent moderate to fresh easterly winds.
A weak tropical wave is forecast to move over the local waters on
Friday, increasing shower and thunderstorm chances. Saharan dust will
follow the tropical wave, with hazy skies returning on Saturday and
Sunday.
&&
.BEACH FORECAST...
Wind-driven seas will maintain a moderate risk of rip currents
along most exposed beaches of the islands through much of the
forecast period, although will diminish somewhat by the end of the
week.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&
CVB/MMC
Hazardous weather outlook, Jul 2, 4:55 AM AST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
455 AM AST Wed Jul 2 2025
AMZ711>745-PRZ001>013-030900-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
455 AM AST Wed Jul 2 2025
This Hazardous Weather Outlook is for portions of Puerto Rico.
.DAY ONE...Today and Tonight
.Lightning...Isolated thunderstorms, particularly across
W-SW PR. Stay alert and be prepared to take shelter if storms
develop.
.Excessive Rainfall...Ponding of water in roads and poorly
drained areas, particularly across E and W-NW PR. There is a low
chance of localized urban and small streams flooding.
.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across urban and coastal areas.
.Wind...Breezy conditions (18-22 kts | 21-25 mph). Unsecured
items could blow around.
.Marine Conditions...Small craft should exercise caution across
most local waters.
.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across northern, eastern and southeastern
PR, including Vieques and Culebra. Isolated stronger rip currents
may occur elsewhere, especially near piers, jetties, and
channels.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Limited localized flooding and lightning risk, along with a
moderate rip current risk, limited to possibly elevated heat risk
and limited marine and wind risks will persist. Late Thursday
into Friday, the approach of a mid- to upper- level trough/low and
a tropical wave could increase flooding and lightning risks.
Another plume of Saharan dust will also arrive Friday and into the
weekend, this can limit the effect from the wave. Later on the
weekend and early next week, a series of surface troughs will also
move into the region, but they will also be embedded in Saharan
dust.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
AMZ716-726-VIZ001-002-030900-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
455 AM AST Wed Jul 2 2025
This Hazardous Weather Outlook is for portions of USVI.
.DAY ONE...Today and Tonight
.Excessive Rainfall...Ponding of water in roads and poorly
drained areas. There is a low chance of localized urban and small
streams flooding.
.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across the islands.
.Wind...Breezy conditions (18-22 kts | 21-25 mph). Unsecured
items could blow around.
.Marine Conditions...Small craft should exercise caution across
most local waters.
.Rip Currents...Life-threatening rip currents are possible in the
surf zone of all islands. Isolated stronger rip currents may
occur elsewhere, especially near piers, jetties, and channels.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A moderate rip current risk, limited heat risk and limited marine
and wind risks will persist. Late Thursday into Friday, the
approach of a mid- to upper- level trough/low and a tropical wave
could increase flooding and lightning risks.Another plume of
Saharan dust will also arrive Friday and into the weekend, this
can limit the effect from the wave. Later on the weekend and early
next week, a series of surface troughs will also move into the
region, but they will also be embedded in Saharan dust.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Debris Flow, Juncos
- When
- July 2, 3:22 PM AST to 3:30 PM AST
- Where
- Juncos County, 3.28 mi SSW of Juncos to 3.29 mi SSW of Juncos
- Cause
- Heavy Rain
- Property damage
- $400
- Reported by
- 911 Call Center
- Coordinates
- 18.175, -65.916
Debris Flow was reported in PR-183 (Jesus Sta. Aponte St.) close to the Pedro Rivera Molina Elementary School. No vehicles or people were reported as trapped.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Mexico, July 2 to 3, 20252 deaths · 5 events
- Wildfire in Washington, July 2 to 14, 2025$3.0 million · 1 event
- Wildfire in Washington, July 2 to 16, 2025$1.4 million · 1 event
- Flash Flooding and Dust Storm in Arizona, July 2 to 3, 2025$103,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Minnesota, July 2, 2025$59,000 · 60 kt wind · 5 events
- Flash Flooding and Damaging Wind in New Mexico, July 2 to 3, 2025$50,000 · 52 kt wind · 3 events
- Wildfire in California, July 2 to 18, 20254 injured · 2 events
- Damaging Winds in Wisconsin, July 2, 2025$20,000 · 55 kt wind · 2 events
- Flash Flooding in Virginia, July 2, 20258 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 2, 202551 kt wind · 7 events
- Flash Flooding and Heavy Rain in North Carolina, July 2, 20257 events
- Flash Flooding in Arizona, July 2, 20257 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279550.